Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 39, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 1, 2025, 11:54 PM CDT for Bell County, Coryell County, Lampasas County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2025, 11:54 PM CDT (04:54 UTC)
- Expired
- May 2, 2025, 2:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bell County, TX, Coryell County, TX, Lampasas County, TX
The radar
The Ft Hood radar (KGRK), 45 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2995 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 8.0
The text
As transmitted.
572
WGUS54 KFWD 020454
FFWFWD
TXC027-099-281-020700-
/O.NEW.KFWD.FF.W.0039.250502T0454Z-250502T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
1154 PM CDT Thu May 1 2025
The National Weather Service in Fort Worth has issued a
* Flash Flood Warning for...
Southwestern Bell County in central Texas...
South Central Coryell County in central Texas...
Southeastern Lampasas County in central Texas...
* Until 200 AM CDT.
* At 1154 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are
forecast. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets, and underpasses as well as other
poor drainage and low lying areas.
* Some locations that will experience flash flooding include...
Killeen, Temple, Copperas Cove, Harker Heights, Belton, Fort
Cavazos, Nolanville, Salado, Holland, Kempner, Stillhouse Hollow
Lake, Belton Lake, Union Grove, Ding Dong, Maxdale, Youngsport,
Cedar Valley and Prairie Dell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3119 9763 3107 9742 3092 9738 3081 9746
3087 9762 3091 9783 3103 9791 3103 9812
3119 9799
FLASH FLOOD...RADAR INDICATED
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 1, 6:32 PM CDT, 5 hours 22 minutes earlier. Its key messages:
- Isolated storms have developed across Central Texas this afternoon and evening. Large to very large hail and damaging winds are the main hazards in any storms that persist.
- Additional storms will arrive early morning Friday with a cold front, continuing into Central Texas in the afternoon and evening. A few storms may be severe for hail and wind and may produce heavy rain/localized flooding.
- Nice weather arrives in time for the weekend, followed by more storm chances early to mid next week.
Area forecast discussion, May 1, 6:32 PM CDT, 5 hours 22 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 632 PM CDT Thu May 1 2025 ...New Aviation, Short Term... .KEY MESSAGES... - Isolated storms have developed across Central Texas this afternoon and evening. Large to very large hail and damaging winds are the main hazards in any storms that persist. - Additional storms will arrive early morning Friday with a cold front, continuing into Central Texas in the afternoon and evening. A few storms may be severe for hail and wind and may produce heavy rain/localized flooding. - Nice weather arrives in time for the weekend, followed by more storm chances early to mid next week. && .SHORT TERM... /NEW/ Update: Ongoing convection across Central Texas will pose mainly a threat for large to very large hail, with reports upwards of baseball size hail across Copperas Cove earlier this afternoon. These storms will continue to develop and move along a near-stationary boundary currently positioned across that region. A left splitting storm has moved north out of Central Texas and will continue moving north/northwest over the next couple hours. This isolated storm may produce severe hail as it continues north. Convection will slowly diminish in intensity through the evening after sunset with quiet weather resuming for much of the night. No major changes have been made to the rest of the forecast with everything remaining in shape. Showers and thunderstorms will begin to develop early Friday morning as a cold front pushes south due to a shortwave moving across the region. While the initial activity shouldn't pose much of a threat, there could be an isolated strong to marginally severe storm that manages to develop. This activity will move south through the afternoon and evening where a severe threat for large hail and damaging winds will materialize once again. More details can be found down below. Reeves Previous Discussion: /Through Friday Evening/ A somewhat short period of quiet weather is then likely for most of the overnight period before additional thunderstorm chances return late tonight/early Friday morning with a front. Thunderstorm chances will increase along the Red River between 2-5 AM, however most of the convection should stay farther north during this time period. There is uncertainty in how organized this complex of storms will become in the morning hours, but conditions will be favorable for a few strong to severe storms with a large hail and damaging wind threat as it moves through North Texas in the morning. The shortwave sending this activity through the region will shift southeast across the Plains through the day, with diffluent upper level flow and better lift arriving in the afternoon. This will coincide with the effective front/outflow from the morning convection now likely being draped somewhere south of I-20 during afternoon heating and destabilization. Additional storm development in Central Texas is likely, as well as reintensification of any storms still ongoing across the forecast area. These will maintain the greatest threat being large hail and damaging winds, but a lower tornado threat will exist as well, dependent on the specific storm/boundary location. The damaging wind threat will be dependent on how well the morning cluster persists into the afternoon, and how quickly any scattered development congeals into clusters, but in general, an increase in the damaging wind threat is expected as the storms shift farther south through Central Texas late afternoon and in the evening with the anticipated upscale growth. Gordon && .LONG TERM... /Issued 308 PM CDT Thu May 1 2025/ /Saturday Onward/ Beyond Friday, a quiet couple of days are expected over the weekend. Weak ridging will prevail with a quasi omega block pattern, as a second upper level low dives south and east from the upper West Coast. Highs will be in the 70s each day, with no rain chances in the forecast. Conditions will start to change early next week with the return of an unsettled pattern, although there is fairly considerable uncertainty in the extent of available moisture and what areas will see the greatest lift/potential for more organized convection. The initial arrival of a shortwave Monday into Tuesday will bring low storm chances back to western North and Central Texas as the upper low slowly translates out of the Four Corners, but the more significant synoptic lift doesn't look to arrive until Days 6/7 (Tuesday/Wednesday). Looking at ensemble guidance and EFI/M-climate percentiles, there is a low (but non-zero) signal for more pronounced heavy rain that will need to be monitored as we get closer. Right now however, the current axis of heaviest precipitation looks to be outside of the forecast area. Widespread wetting rain is still likely, with current 25th-75th percentile ranges for Monday night through Wednesday depicting totals from around 0.5-1" on the lower end to 2.5-3.5" on the upper end. As with this time of year, there looks to be some potential for severe weather as well, but similarly, the signal is not overly impressive at this stage. Otherwise, highs will be in the 70s early next week with lows in the 50s/60s. Gordon && .AVIATION... /NEW/ /00z TAFs/ Concerns...MVFR/IFR, FROPA, VCTS tomorrow, low TSRA potential. VFR has returned to all TAF sites this afternoon as our morning stratus continues to erode off to the northeast. Our attention turns toward the Glen Rose/Cedar Creek cornerposts where supercells have developed. These should remain away from Waco but have included VCTS over the next several hours at least. There is a left splitting storm that is currently moving north/northwest and will continue to do so over the next hour or so. This storm will remain west of the D10 TAF sites. Any activity will wind down through the evening before quiet weather resumes overnight. MVFR to IFR ceilings will return early tomorrow morning across Waco, stretching northward toward the D10 as a cold front approaches around the same time. Winds will shift from the north with showers and thunderstorms tagging along. Much of this activity will linger north to just around the Red River before pushing south. There is still a great deal of uncertainty in exact timing and coverage across the airspace through the afternoon and potentially into the evening, and will be worth watching overnight with future TAF issuances through tomorrow. Reeves && .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed this afternoon in Central Texas. && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 65 77 56 75 54 / 20 80 30 0 0 Waco 65 77 59 74 51 / 20 70 60 5 0 Paris 62 74 53 72 49 / 40 80 40 0 0 Denton 61 74 50 73 47 / 40 70 20 0 0 McKinney 63 74 53 73 50 / 30 80 30 0 0 Dallas 65 77 57 75 54 / 20 70 40 0 0 Terrell 64 77 55 74 50 / 10 70 50 0 0 Corsicana 67 79 59 76 53 / 20 80 70 5 0 Temple 66 81 59 77 51 / 20 80 70 5 5 Mineral Wells 62 76 51 76 49 / 20 70 20 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 9 PM CDT this evening for TXZ142- 156>160-174-175. &&
In the hours before
Local storm report, May 1, 7:55 PM CDT, 3 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
755 PM CDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM Tstm Wnd Dmg 7 SW Copperas Cove 31.04N 97.98W
05/01/2025 Lampasas TX Public
Report from social media of shingle damage
to a home south of Kempner. Home weather
station measured 82 mph wind gust.
&&
MSSSpecial weather statement, May 1, 11:30 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1130 PM CDT Thu May 1 2025
TXZ158-020500-
Bell TX-
1130 PM CDT Thu May 1 2025
...A strong thunderstorm will impact portions of southwestern Bell
County through MIDNIGHT CDT...
At 1129 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Florence, or 10 miles southwest of Harker Heights,
moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Stillhouse Hollow Lake around 1140 PM CDT.
Other locations impacted by this storm include Union Grove, Cedar
Valley, Youngsport, Ding Dong, Prairie Dell, and Maxdale.
This includes Interstate 35 between mile markers 277 and 286.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3087 9763 3091 9783 3098 9788 3108 9788
3109 9786 3113 9750 3083 9753
TIME...MOT...LOC 0429Z 274DEG 15KT 3096 9778
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
30The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:12 PM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| May 1, 7:32 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 73 min |
| May 1, 8:42 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 33 min |
| May 1, 8:44 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 61 min |
| May 1, 9:42 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 48 min |
| May 1, 10:26 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 64 min |
| May 1, 10:32 PM CDT | Areal Flood Advisory | FWD | Bell | 88 min |
| May 1, 11:30 PM CDT | Special Weather Statement | FWD | Bell | 30 min |
| May 2, 3:18 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 57 min |
| May 2, 4:13 AM CDT | Special Weather Statement | FWD | Cooke, Montague | 47 min |
| May 2, 4:18 AM CDT | Flash Flood Warning | FWD | Cooke, Montague | 2 hr |
| May 2, 11:47 AM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto, Parker | 43 min |
| May 2, 12:31 PM CDT | Special Weather Statement | FWD | Hood | 29 min |
| May 2, 2:03 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Ellis, Hill, McLennan | 57 min |
| May 2, 2:18 PM CDT | Flash Flood Warning | FWD | Bosque, Hill | 3 hr |
| May 2, 2:31 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Hill, Limestone, McLennan, Navarro | 59 min |
| May 2, 2:58 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Falls, Lampasas, McLennan | 32 min |
| May 2, 3:26 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone, Navarro | 64 min |
| May 2, 3:30 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, McLennan | 42 min |
| May 2, 3:46 PM CDT | Severe Thunderstorm Warning | FWD | Leon, Milam, Robertson | 59 min |
| May 2, 4:26 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Leon | 46 min |
| May 2, 4:41 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 15 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.